Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Erythema Nodosum
Oct 10, 2002

I'm a physiscian and HIV+. I started on meds three months ago with great results virologically and physically. Only problem is a stubborn case of what apears to be erythema nodosum which started 3 weeks after starting on Sustiva/combivir. I have an experienced HIV physician who has never seen this before, but says since sustiva is still a new drug it could be from that and I should consider switching within the class. I don't want to switch given the great response I've gotten; we've both done an extensive literature search without anything turning up suggesting Sustiva's the cause. My agruement is that it's just my T4 cells rev'ing back up and causing trouble. Have you seen/heard of a erythema nodosum rash from Sustiva before?

Response from Dr. Henry

I have heard anecdotally of several cases of e nodosum in the setting of Sustiva Rx. Sulfa drugs (are you on TMP-SMX) are another drug class linked to EN. Immune reconstitution can take some strange paths so that is a good thought. If mild I would try to treat through if you are otherwise pleased with the combination. A switch to nevirapine or abacavir are options if you want to avoid PIs. Please report back! KH



Previous
What to expect from HIV
Next
herbs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement